Suddenly the Man You Once Were is not the Man You Are Now
One Midlife Bachelor’s Experience …
<<< previous page ...................... next page >>>
The Urologist’s Input
A number of weeks later, I found myself checking in with the receptionist of the urologist. This process went a lot more smoothly than the family doctor – because she already knew what I was there for (therefore she didn’t ask me). I signed in, gave her the co-pay, and down I sat in a room with a lot of other people who looked like they had medical problems much more serious than me. My name was called, and I looked up to see this totally hot nurse named Claudia waiting to take me to the examination room. “Why does Nurse Claudia have to be a hot Latina?” I asked myself. So I followed hot Nurse Claudia into the examination room where she asked me to submit a urine sample. “Why?” I ask her. She said every urology patient does. “But I’m here for that” I said, as I pointed to a poster on the wall that was some sort of E.D.-related material. “Oh” she said, “then never mind.” Fine – hot Nurse Claudia must have now have thought that I’m useless. Great. One more notch of embarrassment was added to my current total at that time – but I was sort of getting used to it.
The urologist came in, and sat down with me. He asked me about my problem – and I basically told him that I had lost my desire to have sex … lost my libido. I explained some of the other potential factors – which he reviewed with me. I told him about the “quick cure” I had tried with that unnamed medical group, and he smiled and said there are other less intrusive or drastic treatments available (thank god). He did not believe any of the medications I was taking (at the frequency I was taking them) were an issue. He did not think I drank enough to make a difference. He did say that although the psychological issues surrounding the timing of the death of my father might very well be an issue – the first thing he wanted to treat me with was hormones. He noted that my testosterone levels were very low – and so in order to confirm that this was the likely source of my problem, he said he was going to order an injection of testosterone for me. This, he said, would instantly raise my hormone level very high – and that I might experience some side effects such as having a short-temper, and possibly some acne … but he said it should noticeably raise my libido over the following five days. He told hot Nurse Claudia to give me the shot, and told me to come back in two weeks. Nurse Claudia gave me the shot in my ass … and so I was on my merry way.
Holy Hormones. As a matter of coincidence, my girlfriend and I left for Cancun two days after my testosterone shot in the ass … and once we got down there, something definitely happened to me. I mean – I was hornier than I had ever remembered being in my entire life. We had sex a whole bunch of times over the week we were down there. My girlfriend was shocked – I was wearing her out! I was SO HAPPY … because I thought that this was the solution I had been looking for. I was finally able to have my libido come back, and I didn’t even need any of the Viagra®. Wooohoooo! I WAS BACK IN THE SADDLE AGAIN … and nothing could possibly have made me any happier at the time.
The downside of this surge of hormones was that it changed me into a very short-tempered maniac – according to my girlfriend. I honestly did not notice – but maybe that was because I was too focused on being horny to worry about my attitude or overall demeanor. Thankfully, my girlfriend did not bring up my bad behavior at the time – I think she wanted to enjoy the ride while it lasted … because I had been told by the urologist that the effects of the shot would not last more than a week or so. After the trip to Cancun was over, and we were back home, and things had calmed down – that’s when my girlfriend told me how short-tempered I had become, and then she provided a number of great examples to illustrate how I had been acting. Wow – you know, as a guy sometimes we just don’t notice or pay attention to the details of our behavior. My main problem was that the high hormone level made me impatient, rude, and overly aggressive … sort of like a mean drunk, but without the alcohol!
After several weeks, it was time for me to return to the urologist. Hot nurse Claudia led me into the examination room. Once again, I had to remind her that I did not need to submit a urine sample – I pointed at the E.D. poster on the wall. The urologist came in, and I told him about my wonderful experience … and that I was ready for another hormone injection. “Not so fast” was his response – that injection was just a test to see if hormone treatment could take care of the problem … and the experiment was a success. He explained that my extreme libido was a consequence of bringing my testosterone level up very quickly (via the injection), and that it is not healthy to have injections like that. He said that the injection took me to the hormone level of a 19-year old male … but since I was age 41, that it could have negative consequences if I were to repeatedly receive such injections. “Negative side effects? Like what?”, I asked. I was told that it could cause my prostate to enlarge, that it could cause any other slow-growth conditions to speed up (like cancer?). The urologist told me that the body decreases hormones for a reason – and that even though we can adjust the levels of them somewhat … that is bad biology to make drastic sustained changes. The way he wanted to proceed was to use this testosterone gel that is applied each morning to the shoulder. This synthetic testosterone gradually increases one’s hormone levels, and brings them up to where they need to be more slowly - and allows that new level to be sustained via daily topical doses of this gel … AndroGel®, as it is called. This was not the perfect cure that I had envisioned - but it sure beat the “shot in the penis” quick solution I found about early on. So I decided to give the topical synthetic testosterone gel a try.
Finding the Right Daily Dose. Since we had successfully discovered that the main problem was a low testosterone level, the doctor basically had me try different doses of AndroGel® over the next six to nine months. He wrote me a prescription for a specific daily dose – which I would adhere to for several months … then I would take a hormone blood test, and then meet with the doctor. He was looking to bring my testosterone level to a specific range. I don’t know the levels involved – even if he had told me, I would not have understood the significance of the particular values … so certainly there is a degree of trust involved on my part. The doctor and I went through roughly three iterations of changing the daily dose before he was satisfied that I was where I needed to be from a hormonal perspective … and (as I mentioned) this process took somewhere between six and nine months.
I’m Cured? Apparently at this point, the urologist was convinced that from a testosterone perspective, I was in great shape. The problem was - I still did not have that strong libido that I had after the one testosterone shot (which turned me into an unstoppable sexual maniac in Cancun). I explained to the doctor that I didn’t think I was where I needed to be from a libido standpoint - and he basically told me that I may have other issues that are affecting me … but that the only way he can treat me is with hormones and vasodilators (like Viagra® or Levitra®). He gave me a prescription for Viagra, and sent me on my merry way. Even as of today, this basic treatment continues … AndroGel® to keep my testosterone levels where they need to be, and Viagra® to help get me going at show time.
By this time, maybe just over one year had passed since I originally admitted that I had this problem with E.D. The urologist told me that I was cured – but I still didn’t find myself being the horny bastard that I historically had been. What was still wrong with me? Was I just bored with my girlfriend? Was I drinking too much? Was there still something psychologically inhibiting me – something in my head that was mentally interfering with my interest in sex? Or was it something else?
There were two other things happening in my life from a medical perspective at that point in time:
- My dermatologist had prescribed Propecia® for me in order to help me grow hair.
- My psychiatrist was giving me his input on things I might try.
Next >>> Going Bald? The Impact of the Dermatologist
Privacy | Terms of Service
© 2007 - 2016, midlifebachelor.com, All rights reserved.